AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Iwanami Series in Modern Mathematics
Infinite-Dimensional Lie Algebras
Minoru Wakimoto, Kyushu University, Fukuoka, Japan

Translations of Mathematical Monographs
Iwanami Series in Modern Mathematics
2001; 304 pp; softcover
Volume: 195
ISBN-10: 0-8218-2654-9
ISBN-13: 978-0-8218-2654-6
List Price: US$69
Member Price: US$55.20
Order Code: MMONO/195
[Add Item]

This volume begins with an introduction to the structure of finite-dimensional simple Lie algebras, including the representation of \({\widehat {\mathfrak {sl}}}(2, {\mathbb C})\), root systems, the Cartan matrix, and a Dynkin diagram of a finite-dimensional simple Lie algebra. Continuing on, the main subjects of the book are the structure (real and imaginary root systems) of and the character formula for Kac-Moody superalgebras, which is explained in a very general setting. Only elementary linear algebra and group theory are assumed. Also covered is modular property and asymptotic behavior of integrable characters of affine Lie algebras. The exposition is self-contained and includes examples. The book can be used in a graduate-level course on the topic.


Graduate students and research mathematicians interested in Lie algebras and Lie superalgebras.

Table of Contents

  • Opening
  • Structures and representations of BKM (super-)algebras
  • Affine Lie algebras
  • Modular transformations of characters of affine Lie algebras
  • Fusion algebras
  • In lieu of postscript-Virasoro algebra
  • Further developments
  • Bibliography
  • Index
Powered by MathJax

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia